Differential and Integral Equations

Similarity solutions for a class of hyperbolic integrodifferential equations

Hans Engler

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For a class of hyperbolic partial integrodifferential equations of the form $u_{tt} - u_{xx} + a*u_{xx} = 0$, fundamental solutions are found that depend on the similarity variable $\xi =x(t-|x|)^{-\alpha}$, where $\alpha \in (0,1)$ and the integral kernel $a$ behaves like $t^{-\alpha}$ near $t=0$. The asymptotic behavior of these solutions in various scaling limits and their regularity is discussed. Applications to solutions of general initial-value problems of such equations are given.

Article information

Source
Differential Integral Equations, Volume 10, Number 5 (1997), 815-840.

Dates
First available in Project Euclid: 1 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367438621

Mathematical Reviews number (MathSciNet)
MR1741754

Zentralblatt MATH identifier
0892.45005

Subjects
Primary: 45K05: Integro-partial differential equations [See also 34K30, 35R09, 35R10, 47G20]
Secondary: 35L99: None of the above, but in this section 45D05: Volterra integral equations [See also 34A12]

Citation

Engler, Hans. Similarity solutions for a class of hyperbolic integrodifferential equations. Differential Integral Equations 10 (1997), no. 5, 815--840. https://projecteuclid.org/euclid.die/1367438621


Export citation